MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915321
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The report states that the balloon did not fully inflate upon insertion.Therefore, a new balloon was inserted at the same insertion site.No medical intervention was needed.No patient injury or consequence.Patient status reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.The lot number (18f21m0024) recorded on the complaint report matches the lot number for the returned sample.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.No visual damage or abnormalities were noted to the returned iabc.The bladder thickness was measured at six points with measurements ranging from 0.0063in-0.0065in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested.No leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp with a lab inven tory 30cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "balloon did not fully inflate upon insertion" is not confirmed.The returned intra-aortic balloon catheter (iabc) bladder was fully intact with no abnormalities noted.During functional testing, the iabc bladder inflated and deflated completely with no alarms noted.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.
 
Event or Problem Description
The report states that the balloon did not fully inflate upon insertion.Therefore, a new balloon was inserted at the same insertion site.No medical intervention was needed.No patient injury or consequence.Patient status reported as "fine.".

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16068434
Report Number3010532612-2022-00576
Device Sequence Number17707760
Product Code DSP
UDI-Device Identifier10801902161939
UDI-Public10801902161939
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberIPN915321
Device Catalogue NumberIAB-06830-U
Device Lot Number18F21M0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown